Post # 1
Hi, I have been lurking here for about 6 months. I am getting married in August and I have a size 6 Mori Lee gown. I am 5’5” and for the past year I was around 127-going up to 129 at the most. Two months ago I went on birth control (I think it is low hormone but not super low) and I gained 3-4 lbs. I can’t seem to get it off. I have been staying between 130 and 132. I never did much cardio and maintained my weight by lifting weights a few times per week. I just wanted to be around 122 for my wedding and now I can’t get below 130. It kind of stinks.
Is it me or the birth control? I know it isn’t a lot of weight but I haven’t been overeating or anything. Does anyone have any birth control experience like this? Will I be able to get it off?
I went on the birth control so I didn’t get my period during my honeymoon.
Post # 3
YES- consider yourself lucky. I gained about 10-15 lbs on it. I went off for a year to give my body a break and went back quickly…but now I’m back and I hate it!!
Post # 4
@chittychittybanebane: You’re getting married on my birthday:) I thought about going off of it just because of this then taking it right before i get married so i don’t get a period. Were you on the pill?
Post # 5
Some pills cause weight gain, but it is different for everyone, depending on both the pill itself and your body. I haven’t had much of a problem with it myself, but know other people have gained weight or gone up several cup sizes in their chest.
I can’t say if it will come off if you go off the pill, but beware of going off and on the pill to much, especially close to the wedding, sometimes it freaks your body out and you will get your period when you aren’t supposed to!
Post # 6
I def noticed weight gain when i started on the pill – just a few pounds like you said, but either i got used to it, or i ended up losing it, im not sure – it was so long ago, but i stopped taking my bc right after my honeymoon and noticed i dropped a few pounds.
but i just pulled this off web md
For a few women, the pill may cause some weight gain, often due to fluid retention. But not significant amounts, and not for most women. Indeed, a review of 44 studies showed no evidence that birth control pills caused weight gain in most users. And, as with other possible side effects of the pill, the minimal weight gain is generally temporary, going away within two to three months.
Post # 7
Could always try a different pill if you wanted. In the past 6 years, I’ve been on numerous brands, switching for various reasons (mood swings/depression/weight gain). Actually, the one I’m on now has been my worst for gaining weight. I was never over 130 in my life, until this year, when I’ve gone up to 140. I had to switch due to new insurance not covering my last pill.. sucks.
Post # 8
I gained approximately 10 pounds while on the pill. I eventually tried the depo shot, which was even worse (gained about 20 pounds) and it screwed up my period for well over a year after stopping it. I now have the Mirena IUD and don’t have any weight gain.
I think the pill needs to be in our system awhile to regulate, so if you stop taking it now and then start again before your wedding, it’s possible that you’ll really screw your system up and you may spot or start your period. I would either go off of it altogether (and hope for the best…no period) or stay on it, increase your water intake and start doing more cardio mixed with your weights.
Post # 9
It’s different for everyone. I lost weight on the pill without even trying. I got the IUD almost 5 years ago and blamed it for my weight gain, but I only had myself to blame. A lot of people say it’s impossible to lose weight while you are on Mirena, but I’ve lost 25 pounds in 9 weeks with it still in.
Try the 30 Day Shred.
Post # 10
It greatly depends on which birth control you’re on, how long you’re on it, and how you specifically react to it. There’s a ton of variables going on.
On the pill, I don’t seem to have issues with weight. On the shot, I can’t seem to drop more than a couple pounds to save my life.
Post # 11
I most def gained weight on the pill!! I took my last one last night, but I was on it for only 14 months!
Post # 12
I had the same problem with my BC – it made me gain 10lbs that took forever to come off. I don’t know how scientifically accurate this is, but I think the BC was making me carry around more water weight than usual. I switched to a low-carb, low-sodium diet while still on Nuvaring and was able to drop 5lbs in the first two weeks of changing my diet. If I slip up for a day or so the weight pops right back on…ugh.
Post # 13
I haven’t had weight gain over the 8 years that I have used BC. It is possible but is it also possible that maybe you haven’t been as in control of your diet as you used to be?
Post # 14
@FutureMrsSitler: that is what I was afraid of. I thought if I went off of it now I would have June and July to figure it out. I know it is just a few pounds but it bugs me.
Post # 15
@MrsSaltWaterTaffy: Add in there natural aging. I’ve been on BC since I was 22. I’m 31 now. I noticed that after 25/graduate school that the weight stuck to me more than before. Right before I turned 30, I noticed again that I have no choice but to exercise because it really sticks now. I’m going off BC soon, so I’m hoping for a bit of a weight drop from my body not being held hostage by this hormone anymore.
Post # 16
The pill is totally to blame. Before I went on the pill I was 120, not long after the pill I ended up at 130. I got off of it after about a year and now it’s been about three since I’ve been off of it and I’m 125. I hated being on birth control, it kinda freaks me out. I was always nervous some long term negative health effect would occur. I’m so glad to be off of it, and it definitely was the reason I put on weight very suddenly.